Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Diarrhea On Cymbalta? Does It Go Away???


  • Please log in to reply
1 reply to this topic

#1 pvtuser

pvtuser

    Just Registered

  • Just Registered
  • 1 posts

Posted 21 May 2011 - 10:57 PM

Ok. Here is my story. Went to the dr because I was having crazy fears about getting the stomach bug. Started to effect my sleep-would wake up afraid I was sick. (I wasn't.) Was afraid to eat because what if the food would give me food poisoning, etc. etc. Lack of sleep was making things worse. Losing patience with kids and everything annoyed me. Couldn't concentrate or focus. Dr. said I have classic symptoms of depression and suggested to try 30mg of Cymbalta. I argued that I was not depressed. My sister deals with that, not me. I just needed something for anxiety. He listened patiently and strongly suggested a low dose of Cymbalta. He also said that it could be seasonal/temporary. I decided to try it. Within just 2 days, I felt awesome! I didn't realize how down I had been. I was absolutely amazed by how I felt. I did have a few side effects, but the happiness was so much better that I didn't even care that my left eye was a little blurry here and there. I did get a little diarrhea at first, but thought I maybe got the bug I had feared and dealt with it fine.

But then, about 10 weeks into this, I really started getting diarrhea. Had it for about 2 weeks, steadily getting worse from once to twice a day, to up to 9-10 times a day. Called the dr. At first, on the phone, the secretary says dr doesn't feel it is the Cymbalta, try Immodium and let us know. Saw my dr 2 days later because it was not any better. After seeing me, he felt it could be the Cymbalta so suggested to try stopping it and see if the diarrhea stops. I was concerned about my mood...now that I agree with him that I was depressed....he said there is a 20mg dose of Cymbalta so that is available if I feel I still need something, but to see if the diarrhea gets better first or if I need to see a Gastroenterologist about this. I expressed my fears about the withdrawal from Cymbalta. He said that since it is a low dose, not to worry.

So, I took the advice, stopped the Cymbalta cold turkey. Been 9 days off of it. Had some mild withdrawal symptoms (I think what others call brain zaps...I kind of felt like an electrical current run up and down my side every now and then.) Today is the first day I have not had diarrhea. It has steadily gotten better. However, now I can't seem to stop crying. I don't want to be around people. I have started having crazy fears about throwing up again. Snapping at my kids for no real reason. Feeling like I can't process information. Get irritated if more than one person is trying to talk to me. Back to where I was! Which is worse, diarrhea where I can't leave the house, but am happy? Or home without diarrhea but depressed?

Want to try the 20mg dose, saw other posts about the diarrhea stopping after a while. Also saw that Prilosec helped. Need a solution here! Anybody else deal with this? Won't be able to see my dr till Monday or Tuesday. Thanks for any suggestions.

#2 anhedonistica

anhedonistica

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 296 posts
  • Gender:Female

Posted 22 May 2011 - 02:13 PM

Cymbalta gave me diarrhea too. It also did not help with my mood and for those two reasons, i discontinued the medication. There are many other medications, in many other classes to try. I'm sure your doctor will have some good suggestions. As for me, I believe I had the diarrhea because of two much serotonin in my system. Serotonin is one of the chemicals that regulates our mood. There are many serotonin receptors in the digestion system. I have been tried on many medications in the past, and now am having success with a medication that does not have much of an effect on serotonin.

Good luck at your doctor's appointment.

A.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users